Program

Forums

Gain new perspectives and insights at the AUA Forums! Forums are open to all Annual Meeting attendees and do not require registration.

2011 Forum Schedule:

Residents Forum – Getting Started: " A Blueprint for Post-Residency Life"
Saturday, May 14, 2011
9 a.m. – 1:30 p.m.

Residents Forum
Getting Started:
"A Blueprint for Post-Residency Life"
Washington Convention Center, Room 207 AB


8:30 a.m.Registration
8:45 a.m.Welcome and Introductory Remarks
Janelle Fox, MD, Residents Committee Chair
9:00 a.m.Financial Planning for the Physician
Marshall Gifford, CLU ChFC
Minneapolis, MN
  A Career Choice between Academics and Private Practice
Moderator-Alexander Kutikov MD, & Israel Nosnik, MD
9:45 a.m.Academic Urology
Robert Uzzo, MD, Fox Chase Cancer Center, Philadelphia, PA
10:05 a.m.Private Practice Urology
Sanford J. Siegel, MD, Chesapeake Urology Associates, Owings Mills, MD
10:25 a.m.Team Academics/Team Private Practice Rebuttal
Margaret Pearle, MD, University of Texas Southwestern Medical Center, Dallas, TX
W. Scott Webster, MD, Urology Clinics of North Texas, Dallas, TX
10:45 a.m. 10 MINUTE SPEAKER BREAK
10:55 a.m.Point/Counterpoint Debate
Team "Academics" Robert Uzzo, MD and Margaret Pearle, MD
Team "Private Practice" Sanford J .Siegel, MD and W .Scott Webster, MD
11:15 a.m.How to Find your Best Position for Your Urology Career and Peace of Mind
Roger Bonds,
President, National Institute of Physician Career Development
Atlanta, GA
NOONSWIU Presentation
Leslie Minor Rickey, MD, MPH
Nancy A. Huff, MD
12:10 p.m.Coding Update from the Residency Review Committee
Timothy Daskivich, MD, Resident Representative to the RRC
12:20 p.m. Teaching Award Presentation
12:30 p.m. Roundtable Fellowship Session - (Lunch will be served)
Brian Irwin, MD (ROBOTIC SURGERY) Eugene Lee, MD (ONCOLOGY)
Hadley Wood, MD (RECONSTRUCTION) Candace Granberg, MD (PEDIATRICS)
Joshua Meeks, MD (RECONSTRUCTION) Mohit Khera, MD (INFERTILITY)
Amy Krambeck, MD ( ENDOUROLOGY/STONES)
1:15 p.m. PFIZER – Meet and Greet
1:30 p.m.Raffle Drawing /Closing Remarks
 
AUA and AACU Present the Urology Health Policy Forum
Sunday, May 15, 2011
10:30 a.m. – 12:30 p.m.

AUA and AACU Present the Urology Health Policy Forum

AUA Health Policy Presentation
A congressional staff panel will be on hand to address the current status of healthcare reform and what it will mean for the practice of medicine. This will include their opinions on the probable success of federal, state and judicial challenges to the law as well as the potential for medical liability reform and the a permanent fix to the sustainable growth rate.

AACU: Charles Hoffman Lecture
The featured speaker will be Mark E. Miller, PhD, CEO of the Medicare Payment Advisory Commission (MedPAC), the influential independent body established to advise Congress on Medicare payment and quality. As CEO of MedPAC, Dr. Miller has an insider's unique perspective on how this prominent health policy body intends to advise Congress on physician payment issues, the accountable care organizations (ACOs), and other healthcare issues.

 
Young Urologists Forum
Monday, May 16, 2011
12:15 – 1:45 p.m.
 
Endocrine Forum
Monday, May 16, 2011
1 – 3:30 p.m.

Endocrine Forum 2011
Current Challenges in Urology


MODERATORS:
Larry I. Lipshultz, MD
Abraham Morgentaler, MD
Monday, May 14-19, 2011, 1 – 3:30 p.m.
1 – 1:20 p.m. (20 min)Prostate Cancer Chemoprevention
PRO: Ian M. Thompson, Jr., MD (San Antonio, TX)
1:20 – 1:40 p.m. (20 min)AGAINST: Eric Klein, MD (Cleveland, OH)
1:40 – 1:50 p.m. (10 min)Questions and Answers
1:50 – 2:10 p.m. (20 min)PSA Screening: Worthwhile?
PRO: Fritz Schroeder, MD (Rotterdam, The Netherlands)
2:10 – 2:30 p.m. (20 min) AGAINST: Gerald Andriole, MD (St. Louis, MO)
2:30 – 2:40 p.m. (10 min)Questions and Answers
2:40 – 3 p.m. (20 min)Testosterone Replacement Therapy In Men with Prostate Cancer: Is It Safe?
PRO: Culley Carson, MD (Chapel Hill, NC)
3 – 3:20 p.m. (20 min)AGAINST: Alvaro Morales, MD (Ontario, CA)
3:20 – 3:30 p.m. (10 min)Questions and Answers
 
History of Urology Forum
Monday, May 16, 2011
1 – 5:30 p.m.

History of Urology
Convention Center Ballroom C


MODERATORS:
Rainer Engel, MD
Michael Moran, MD
1 – 1:10 p.m.Pain in Camelot: John Fitzgerald Kennedy and His Hidden Struggle with Urologic Distress
Tian Cheng Zhou
1:10 – 1:20 p.m.Of Concertos and Colic, or Symphony No. 5 in "C"
Alfredo Guevara Jr.
1:20 – 1:30 p.m.Malaria 101 and Malaria in US Presidents and Dignitaries
Sakti Das
1:30 – 1:40 p.m. The President and the Presidential Urologist: Woodrow Wilson and Hugh Hampton Young at the Precipice of Post-WWI Europe
Ryan N. Fogg
1:40 – 1:50 p.m.Andrew Johnson's Rocky Medical and Political "Calculous"
Daniel Canter
1:50 – 2 p.m.Napoleon III and his bladder stone – A royal patient and the public debate to popularize modern treatment modalities
Friedrich Moll
2 – 2:10 p.m.Professor Ludwig Guttmann-Transforming the Urological Care of Spinal Injured Patients
John Henderson
2:10 – 2:20 p.m. Teaching the History of Urology: Past, Present and Future
Sutchin R Patel
2:20 – 2:30 p.m. The Urology Department at Indiana University: A Historical Perspective
Clinton Bahler
2:30 – 2:40 p.m.General Joseph Gallieni: Prostate Surgery at the Western Front, 1916
Drew Freilich
2:40 – 2:50 p.m. Billroth and Brahms – Personal Encounter of Medicine and Music
Boris Hadaschik
2:50 – 3 p.m.AUA Earl Nation Retrospectroscope Award to Sara Spettel for 2010 presentation "The Portrayal of J. Marion Sims's Controversial Surgical Legacy"
3 – 3:40 p.m. Bicknell Lecture: Critical Shot: Survival that Made a Presidency, Changed a Nation, and United the World
Patrick McKenna
3:40 – 3:50 p.m. Childless White House: Infertile American Presidents
Yefim Sheynkin
3:50 – 4 p.m. Giant Condyloma Buschke-Loewenstein in Historical Perspective: Its First Description by Wilhelm Fabry in 1601
Franz Marx
4 – 4:10 p.m. Changing Medical Paradigms and their Application to the Body Politic
Matthis Krischel
4:10 – 4:20 p.m. Emperor Shen-Nung's root: Ginseng in the Management of Erectile Dysfunction in Ancient China (3500 – 2600 BCE)
Rajesh Nair
4:20 – 4:30 p.m. The Economics of Hydrocele Repair, From Andrew Jackson to Today
Erin Grantham
4:30 – 4:40 p.m. Sir Henry Morris and the Development of Open Nephrolithotomy
Khurshid Ghani
4:40 – 4:50 p.m. Pride and prejudice: Moses Swick and the Discovery of Intravenous Urography
Khurshid Ghani
4:50 – 5 p.m. President Theodore Roosevelt: How Myopia May Have Saved His Life!
Jonathan Melquist
5 – 5:10 p.m. Bright's Disease: A Story of a Forgotten President and Forgotten Nephrologic Condition
Jonathan Melquist
5:10 5:20 p.m. The Etymology of Proteus: An Evolution from Mythology and History to Present Day
Senthy Sellaturay
5:20 – 5:30 p.m. Reginald Harrison: Pioneering Urologic Discoveries in Late 19th Century England
Max S. Pitman
 
Late-Breaking Science Forum
Tuesday, May 17, 2011
1 – 3:30 p.m.

Late Breaking Science Forum
Moderators: Anthony Schaeffer and Robert Getzenberg


Amniotic Fluid Stem Cells and the therapeutic potential in Kidney Disease
Presenter: Roger De Filippo*

Online Spaced Education: Scientific Foundations and Future Applications
Presenter: B. Price Kerfoot*

Racial/Ethnic Disparities in Prostate Cancer Treatment Among Those Who Are Too Young Not To Treat!
Presenter: Willie Underwood, MD*

Finasteride Reduces the Risk of Incident Symptomatic Benign Prostatic Hyperplasia: Results from the Prostate Cancer Prevention Trial
Presenters: J. Kellogg Parsons, Jeanette Schenk, Kathryn Arnold, Karen Messer Cathee Till, Ian Thompson, Alan Kristal

An Open-Label, Long-Term Evaluation of the Safety and Efficacy of Avanafil in Men with Erectile Dysfunction
Presenters: Laurence Belkoff*, Charles Bowden, Karen Didonato, Brenda Trask, Wesley Day

Reclassification of prostate cancer risk using inherited genetic markers: Results from placebo arm of the REDUCE clinical trial
Presenters: A. Karim Kader*, Jielin Sun, Brian Reck, Paul Newcombe, Seong-Tae Kim, Fang-Chi Hsu, Ralph D'Agostino, Tao Jin, Zheng Zhang, Sha Tao, Aubrey Turner, Greg Platek, Collin Spraggs, John Whittaker, Brian Lane, Henrik Gronberg, William Isaacs, Deborah Meyers, Eugene Bleecker, John McConnell, S. Lilly Zheng, Lynn Condreay, Roger Rittmaster, Jianfeng Xu

A Randomised, Double-blind, Placebo-controlled Phase II Study to Investigate the Efficacy and Safety of the EP-1 Receptor Antagonist, ONO-8539, in Overactive Bladder Syndrome
Presenters: Christopher Chapple*, Paul Abrams, Karl-Erik Andersson, Piotr Radziszewski, Osamu Yamaguchi, Taisei Masuda, Maria Small, Tomohiro Kuwayama, Steve Deacon

The Effect of Increasing Doses of a Saw Palmetto Fruit Extract on Lower Urinary Tract Symptoms Attributed to Benign Prostatic Hyperplasia: A Randomized Trial
Presenter: Michael Barry*, FOR THE CAMUS STUDY GROUP

Unexpected Tumor Downstaging in a Randomized Phase II Study of Ipilimumab with Androgen Ablation in Patients with Advanced Prostate Cancer
Presenters: Eugene Kwon*, Matthew Tollefson, R. Jeffrey Karnes, R. Houston Thompson, Candace Granberg, James Allison, Thomas Sebo, Michael Blute

Open Radical Retropubic Prostatectomy: A Modern Series Using Visual (4.3x) and Tactile Discrimination Through a Standard Lower Midline Abdominal Incision With High Anterior Release of the Neurovascular Bundles.
Presenters: J. Mikel Hubanks*, Eric Umbreit, R. Jeffrey Karnes, Robert Myers

* = Presenting Author

 
AUA Foundation Research Forum
Sunday, May 15, 2011
3 – 5:30 p.m.

AUA Foundation Research Forum
"Showcasing Young Investigators"
Walter E. Washington Convention Center, Room 144 A/B/C


3 p.m.Young Investigators Poster Session
3:30 p.m.Acknowledgement of Astellas/AUA Foundation Rising Stars in Urology and AUA Foundation/NIDDK/NCI Surgeon-Scientists
Sandra Vassos – AUA Foundation Executive Director
3:35 p.m.Forum Program Introduction
Johannes Vieweg – Research Council Chair
3:50 p.m. Epithelial-stromal-leukocytic Interactions in Prostate Development, Hyperplasia, and Cancer
Travis Jerde – Indiana University
4 p.m.NADPH-oxidase Mediated Inactivation of Endothelial Nitric Oxide Synthase Contributes to Priapism in Transgenic Sickle Cell Mice
Trinity Bivalacqua – Johns Hopkins
4:10 p.m.The Role of Vitamin D in the Pathogenesis of Kidney Stone Disease
Brian Eisner – Massachusetts General Hospital
4:20 p.m.Evaluating the Quality of Urinary Incontinence and Prolapse Treatment (EQUIPT): An Infrastructure for Quality Assessment
Jennifer Anger – UCLA Medical Center
4:30 p.m. Circulating Tumor Cell Detection by a Novel Microfluidic Device
Peter Black – University of British Columbia
4:40 p.m. Optimizing Recovery Following Cavernous Nerve Injury Using Novel Molecules and Optimization of Endogenous Neuroprotective and Neuroregenerative Mechanisms
Anthony Bella – University of Ottawa
4:50 p.m.Clinical Use of Molecular Biomarkers for Urothelial Carcinoma of the Bladder
Yair Lotan – University of Texas Southwestern Medical Center
5 p.m. Male Infertility as a Public Health Concern: What We've Learned, What We Need to Learn, and How Hard It Will Be
Thomas Walsh – University of Washington
5:10 p.m.AUA Foundation Research Activities
Leo Giambarresi – AUA Foundation Director of Research
5:25 p.m. Presentation of Awards
 
Global Perspectives in Urology Forum
Topic: Male Incontinence and the Use of Prosthetics To Enhance Urinary Control
Wednesday, May 18, 2011
1 – 2:30 p.m.

Global Perspectives in Urology Forum

Incontinence and the Use of Prosthetics to Enhance Urinary Control
Moderator: Sender Herschorn, MD

While male stress urinary incontinence (SUI) is far less prevalent than female SUI, urologists are the sole providers of surgical treatment in this area. With the increasing number of radical prostatectomy procedures and other forms of treatment performed worldwide for prostate cancer the number of men requiring surgical treatment for SUI is rising. The artificial urinary sphincter has been the mainstay of treatment for male SUI for decades. The male prosthetic sling was re-introduced about 12 years ago to provide a simpler and less expensive alternative. Since then many different sling designs fashioned from different materials have been reported. There have also been alternative devices such as inflatable balloons and other prosthetic sphincters introduced. Similar to the management of female SUI there are controversies in the basic workup, choice of technique and device, and in the management of complications. A key issue is the lack of high level evidence for determining which patients are candidates for which prosthesis. This session will illustrate these issues and controversies in the surgical management of male SUI from various parts of the world with case presentations and discussion.

Learning Objectives: After attending this program, participants should be able to:

  • review the basic workup of SUI
  • describe the various prosthetic devices and their indications for surgical management
  • identify effective management strategies for common complications and different approaches used in various parts of the world
Program Outline
1 – 1:10 p.m. Welcome/Case Presentation: Canada - Sender Herschorn, MD
1:10 – 1:20 p.m. Case Presentation: Brazil - Paulo Palma, MD
1:20 – 1:30 p.m. Case Presentation: China - Limin Liao, MD
1:30 – 1:40 p.m. Case Presentation: India - Nitin S. Kekre, MD
1:40 – 1:50 p.m. Case Presentation: Japan - Haruo Nakagawa, MD
1:50 – 2 p.m. Case Presentation: United States - Victor W. Nitti, MD
2 – 2:10 p.m. Case Presentation: Europe - Joseph L.H.R. Bosch, MD
2:10 – 2:30 p.m. Panel Discussion, Questions & Answers
Hands-On Courses
This year's Annual Meeting features 16 hands-on courses, providing more hands-on opportunities than ever before. Click here to learn more.
Specialty Tracks
AUA2011 features 15 specialty tracks, allowing you to build your own educational experience!
Click here
to learn more.
Live Surgeries
Two live surgeries will be broadcast during this year's Annual Meeting. Click here to learn more.
Attendees    Exhibitors    Program    Contact Us    Publications    Speakers